Alert archive / Missouri / Special Weather Statements in 2012
Special Weather Statement, NWS Kansas City, MO
NWS Kansas City, MO issued this special weather statement at Apr 15, 2012, 1:13 PM CDT for Cooper County, Howard County, Missouri. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 15, 2012, 1:13 PM CDT (18:13 UTC)
- Expired
- Apr 15, 2012, 1:45 PM CDT
- In force
- 32 min
- Issued by
- NWS Kansas City, MO
Counties Cooper County, MO, Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 139 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.2 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -142 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 381 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
319
WWUS83 KEAX 151813
SPSEAX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
113 PM CDT SUN APR 15 2012
MOZ040-046-151845-
COOPER MO-HOWARD MO-
113 PM CDT SUN APR 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR HOWARD AND COOPER COUNTIES UNTIL
145 PM CDT...
AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TIPTON...MOVING NORTHEAST AT 90 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BOONVILLE...FAYETTE...BUNCETON...PILOT GROVE...NEW FRANKLIN...
LAMINE...PRAIRIE HOME...FRANKLIN AND WOOLDRIDGE.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 95 AND 114.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3900 9256 3897 9255 3891 9250 3868 9263
3869 9306 3870 9306 3930 9264 3925 9243
TIME...MOT...LOC 1813Z 212DEG 77KT 3871 9281
$$
MELLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Apr 15, 12:42 PM CDT, 31 minutes earlier.
Area forecast discussion, Apr 15, 12:42 PM CDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1242 PM CDT SUN APR 15 2012
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
Main focus for the short term continues to be on the threat for
thunderstorms today. Overnight a line of strong to severe
thunderstorms formed over central Kansas, slowing tracking eastward
ahead of the cold front. The northern edge of thunderstorms entered
into extreme northeast KS/northwest MO early this morning. This line
will continue to progress eastward into eastern Kansas and western
Missouri this morning, moving into central and northeastern Missouri
this afternoon before exiting east of the forecast area by this
evening. The threat for strong to severe thunderstorms to develop
will exist today, primarily across areas of central and eastern
Missouri, as models project upwards of 1000-1500J/kg of MU CAPE and
60-70kts of 0-6km bulk shear being present. All modes of severe
weather will be possible -- damaging winds, large hail, and the
potential for isolated tornadoes. All of this thunderstorm activity
will be ahead of an advancing cold front that will be moving eastward
toward the KS/MO border early this afternoon and push just east of
the forecast area this evening. This frontal passage will influence
not only the thunderstorm development today but also the threat for
increasingly gusty winds. Despite the passage of the cold front this
afternoon, winds will only shift from southeast to southwest.
However, with a 45-50kt low level jet and 80-90+kt mid level jet
sweeping into the region, deep mixing is expected this afternoon.
This will result in sustained winds of 25-30mph and gusts upwards of
40 to 45 mph. With these anticipated conditions, a wind advisory will
be in effect from 15Z-01Z. With the strong southerly flow today,
temperatures will reach into the lower to middle 70s.
The upper level low associated with this system will lift northward
into the Northern Plains today, with the upper trough weakening over
the Great Lakes region on Monday. More of a zonal flow will set up
over the Central Plains for the first half of the work week,
resulting in a quieter weather pattern for much of the upcoming
week. Temperatures will cool into the lower to middle 60s for Monday
as winds shift to the northwest. Models show a shortwave passing
just north of the forecast area Monday night into Tuesday morning
which could result in a few showers developing into northern
Missouri during the overnight hours early Tuesday morning. Tuesday
into Wednesday, a surface low over the Northern Rockies will track
eastward into the Northern Plains. This approaching low will lead to
winds shifting more to the south which will help to bump
temperatures back up into the 70s by Wednesday. This surface low,
which is associated with a shortwave, will be the source for the
next potential for showers and thunderstorms primarily across
northern Missouri Wednesday/Wednesday night. A cold front stretching
from this surface low looks to track southward through the region
late Wednesday night, however models struggle in determining just
how far south this front will move. The boundary may stall out
somewhere over central or southern Missouri on Thursday and stretch
toward a second surface low that will form over western Oklahoma.
This boundary looks to be the focus for more widespread showers and
thunderstorms Thursday afternoon through Friday morning before a
shortwave moving into the Central Plains helps to kick the system
east of the area. The passing of this system will result in
temperatures for Friday dropping below normal into the upper
50s/lower 60s. High pressure will build in behind this system,
leading to dry conditions for the start of the weekend and
temperatures staying slightly below normal for Saturday.
ACH
&&
.AVIATION...
For 18Z TAFs...Rapid influx of ac deck around 12k ft has overspread
the terminals and will linger into at least mid afternoon. Have
backed off on strength of the winds due to this cloud cover plus we
have effectively mixed through to around 850mb as evidenced by the
nearly homogeneous wind speeds around 40kts.
Have added MVFR cigs for late tonight as wrap around low clouds now
over western KS spread eastward. Should return to VFR conditions
shortly after sunrise. Tight gradient remains around the surface low
so winds should stay gusty as they veer to the west then northwest.
Winds should drop off noticeably by late morning as the pressure
gradient relaxes.
MJ
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY from 10 AM this morning to 8 PM CDT this evening
FOR MOZ001>008-011>017-020>025-028>033-037>040-043>046-053-
054.
KS...WIND ADVISORY from 10 AM this morning to 8 PM CDT this evening
FOR KSZ025-057-060-102>105.
&&
WFO EAXHazardous weather outlook, Apr 15, 5:15 AM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 515 AM CDT SUN APR 15 2012 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161015- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 515 AM CDT SUN APR 15 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT THE LINE OF THUNDERSTORMS STRETCHING FROM CENTRAL OKLAHOMA TO EXTREME NORTHWEST MISSOURI THIS MORNING WILL CONTINUE TO TRACK EASTWARD THROUGH THE OUTLOOK AREA TODAY AHEAD OF AN ADVANCING COLD FRONT. AS THIS LINE MOVES INTO EASTERN KANSAS AND WESTERN MISSOURI...THE MAIN THREATS WILL BE STRONG GUSTY WINDS AND POSSIBLY LARGE HAIL. THIS LINE WILL LIKELY WEAKEN THIS MORNING AS IT MOVES THROUGH WESTERN MISSOURI...HOWEVER IS EXPECTED TO INCREASE IN INTENSITY BY THIS AFTERNOON AS THE LINE PUSHES INTO CENTRAL AND NORTHEASTERN MISSOURI. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE WITH THIS AFTERNOON REDEVELOPMENT...WITH THE MAIN THREATS BEING DAMAGING WINDS...LARGE HAIL AND POSSIBLY ISOLATED TORNADOES. THIS THREAT WILL DIMINISH BY THIS EVENING AS THE COLD FRONT PASSES EAST OF THE OUTLOOK AREA. ADDITIONALLY...VERY STRONG AND GUSTY SOUTHERLY WINDS WILL SPREAD ACROSS THE ENTIRE OUTLOOK AREA TODAY AS THE LOW LEVEL JET INCREASES OVER THE REGION. SUSTAINED WIND SPEEDS OF 25 TO 30 MPH ARE EXPECTED WITH GUSTS UPWARDS OF 40 TO 45 MPH FROM MID-MORNING THROUGH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON IN AREAS ALONG AND EAST OF INTERSTATE 35. ACH
In the hours before
Special weather statement, Apr 15, 1:13 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
113 PM CDT SUN APR 15 2012
MOZ040-046-151845-
COOPER MO-HOWARD MO-
113 PM CDT SUN APR 15 2012
...SIGNIFICANT WEATHER ADVISORY FOR HOWARD AND COOPER COUNTIES UNTIL
145 PM CDT...
AT 110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR TIPTON...MOVING NORTHEAST AT 90 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
BOONVILLE...FAYETTE...BUNCETON...PILOT GROVE...NEW FRANKLIN...
LAMINE...PRAIRIE HOME...FRANKLIN AND WOOLDRIDGE.
THIS WILL IMPACT
I-70 BETWEEN MILE MARKERS 95 AND 114.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3900 9256 3897 9255 3891 9250 3868 9263
3869 9306 3870 9306 3930 9264 3925 9243
TIME...MOT...LOC 1813Z 212DEG 77KT 3871 9281
MELLThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 2:49 AM CDT | Special Weather Statement | EAX | Holt, Nodaway | 41 min |
| Apr 15, 2:55 AM CDT | River Flood Warning | EAX | Atchison, Holt | 16 hr |
| Apr 15, 2:59 AM CDT | River Flood Warning | EAX | Andrew, Nodaway | 16 hr |
| Apr 15, 3:32 AM CDT | Special Weather Statement | EAX | Andrew, Gentry, Nodaway, Worth | 43 min |
| Apr 15, 4:00 AM CDT | Special Weather Statement | EAX | Buchanan, Clinton, DeKalb, Platte | 45 min |
| Apr 15, 4:17 AM CDT | Wind Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 16 hr |
| Apr 15, 5:33 AM CDT | Special Weather Statement | EAX | Daviess, Grundy, Harrison, Mercer | 42 min |
| Apr 15, 5:35 AM CDT | Special Weather Statement | EAX | Bates | 40 min |
| Apr 15, 5:47 AM CDT | Special Weather Statement | EAX | Buchanan, Clinton, DeKalb | 28 min |
| Apr 15, 6:16 AM CDT | Special Weather Statement | EAX | Daviess, DeKalb, Harrison | 29 min |
| Apr 15, 6:52 AM CDT | Special Weather Statement | EAX | Daviess | 23 min |
| Apr 15, 7:20 AM CDT | River Flood Warning | EAX | Andrew, Buchanan | 38 hr |
| Apr 15, 7:20 AM CDT | River Flood Warning | EAX | Andrew, Holt, Nodaway | 12 hr |
| Apr 15, 1:04 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 41 min |
| Apr 15, 2:11 PM CDT | Special Weather Statement | EAX | Macon | 34 min |
| Apr 15, 3:26 PM CDT | River Flood Warning | EAX | Andrew, Buchanan | 30 hr |
| Apr 15, 3:26 PM CDT | River Flood Warning | EAX | Buchanan | 51 hr |
| Apr 15, 4:37 PM CDT | Special Weather Statement | EAX | Cooper | 8 min |
Nearby
Special Weather Statements in Missouri, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.